Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 105, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 29, 2011, 5:21 PM EDT for Lucas County, Ohio. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 5:21 PM EDT (21:21 UTC)
- Expired
- May 29, 2011, 6:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Lucas County, OH
The radar
The Detroit radar (KDTX), 116 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:36 PM EDT | TSTM WND DMG | Holland, OH | LARGE BRANCHES DOWNED |
| May 29, 5:37 PM EDT | TSTM WND DMG | Sylvania, OH | TREES DOWN NEAR THE STATE LINE |
| May 29, 5:50 PM EDT | TSTM WND DMG | Toledo, OH | TREES AND BRANCHES WER DOWNED IN SEVERAL AREAS AROUND THE CITY. A TREE CRASHED THROUGH A HOUSE ON THE WEST SIDE. A TREE WAS ON A CAR ON DOUGLAS ROAD. SEVERAL ROADS WERE CLOSED BY DOWNED TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:29 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
149
WUUS51 KCLE 292121
SVRCLE
OHC095-292215-
/O.NEW.KCLE.SV.W.0105.110529T2121Z-110529T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
521 PM EDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO
* UNTIL 615 PM EDT
* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES NORTHWEST OF WHITEHOUSE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERVILLE...
SYLVANIA...
TOLEDO...
WHITEHOUSE...
HOLLAND...
OREGON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4172 8387 4173 8347 4171 8345 4170 8339
4171 8333 4168 8330 4169 8328 4164 8318
4175 8310 4174 8309 4163 8317 4163 8357
4153 8371 4149 8372 4142 8387
TIME...MOT...LOC 2121Z 258DEG 39KT 4165 8400
$$
ADAMS2 follow-up statements
986
WWUS51 KCLE 292156
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
556 PM EDT SUN MAY 29 2011
OHC095-292215-
/O.CON.KCLE.SV.W.0105.000000T0000Z-110529T2215Z/
LUCAS OH-
556 PM EDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN LUCAS COUNTY...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR TOLEDO...MOVING NORTHEAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...OREGON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHWEST OHIO.
&&
LAT...LON 4153 8371 4172 8371 4173 8347 4171 8345
4170 8339 4171 8333 4168 8330 4169 8328
4164 8318 4175 8310 4174 8309 4163 8317
4163 8357
TIME...MOT...LOC 2156Z 240DEG 47KT 4167 8353
$$
MITCHELL041
WWUS51 KCLE 292217
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
617 PM EDT SUN MAY 29 2011
OHC095-292226-
/O.EXP.KCLE.SV.W.0105.000000T0000Z-110529T2215Z/
LUCAS OH-
617 PM EDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LUCAS COUNTY EXPIRED
AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHWEST OHIO.
LAT...LON 4153 8371 4172 8371 4173 8347 4171 8345
4170 8339 4171 8333 4168 8330 4169 8328
4164 8318 4175 8310 4174 8309 4163 8317
4163 8357
TIME...MOT...LOC 2156Z 240DEG 47KT 4167 8353
$$
MITCHELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:38 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 29, 3:38 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 338 PM EDT SUN MAY 29 2011 .SYNOPSIS... A WARM FRONT LOCATED ACROSS LAKE ERIE WILL PROCEED FURTHER NORTH TONIGHT. HIGH PRESSURE WILL BE OVER THE AREA FOR MONDAY AND TUESDAY. A WEAK COLD FRONT WILL CROSS THE AREA TUESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... BOW ECHO COMPLEX TO OUR WEST IS ON A EAST-NORTHEAST TRACK. WATCH BOX ACROSS OUR WESTERN COUNTIES AND ACROSS THE WESTERN BASIN OF LAKE ERIE. WILL TAKE SHOWERS AND THUNDERSTORMS INTO THE TOLEDO AREA...BRUSHING FINDLAY AND CLEVELAND THIS EVENING. OTHERWISE MAY GET A FEW POP UP SHOWERS/TS ALONG THE LAKE BREEZE FOR THE NEXT FEW HOURS. OVERNIGHT ALL ACTIVITY WILL BE WELL OUT OF OUR AREA. MILD/MUGGY TONIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... RIDGE REALLY BUILDS OVER THE AREA MONDAY AND WILL TAKE TEMPS UP INTO THE UPPER 80S. LITTLE IN THE WAY OF CLOUD COVER TOO. STILL CAN NOT GO PAST 90 LIKE GUIDANCE WANTS FOR MONDAY AND TUESDAY...BUT WILL BE CLOSE. THESE WILL BE SHY OF ANY RECORDS. SIXTIES AT NIGHT. ISOLATED OR SCATTERED CONVECTION MAY TURN UP TUESDAY AFTERNOON...BUT OTHERWISE MAINTAINED THE LOW CHANCE FOR THE WEAK COLD FRONT TO COME ACROSS TUESDAY NIGHT. HIGH PRESSURE BUILDS SOUTHWARD WEDNESDAY AND NOT COOL BEHIND IT. WEDNESDAY HIGHS WILL STILL BE ABOVE NORMAL AND CLEARING OUT AS THE DAY GOES ON. && .LONG TERM /THURSDAY THROUGH SUNDAY/... WILL TRY FOR A DRY LONG TERM FORECAST. SOME INDICATION BY A COUPLE OF THE MODELS THAT THERE COULD BE SOME PRECIP EARLY THURSDAY AND AGAIN ON SUNDAY. GIVEN UNCERTAINTY WILL LEAVE THE FORECAST DRY FOR NOW. BIG CHANGES TO TEMPS DURING THE PERIOD. IT APPEARS THAT HIGH PRESSURE WILL GET SET UP OVER THE SE U.S. RESULTING IN WARM AND MOIST SOUTHERLY FLOW INTO THE REGION. HAVE BUMPED TEMPS AND DEWPOINTS UP SIGNIFICANTLY FOR THE END OF THE WEEK IT APPEARS RIGHT NOW THAT SATURDAY WILL BE THE WARMEST DAY OF THE PERIOD. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... BOWING LINE OF STORMS OVER IL WILL CONTINUE TO MOVE TOWARD THE LOCAL AREA THIS AFTERNOON ALONG A SURFACE WARM FRONT. THIS ACTIVITY APPEARS TO BE MOVING SLIGHTLY N OF E AND WILL LIKELY MOVE ACROSS NW OH AND LOWER MI LATE THIS AFTERNOON AND EVENING. HAVE ADJUSTED THE TAFS TO BETTER REFLECT THIS SCENARIO. WILL HIT THE THUNDER HARD AT KTOL. WILL ALSO MENTION AT KCLE BUT WILL NOT HIT AS HARD AS STRONGER STORMS SHOULD BE NORTH OF THE LAKE BY THAT TIME. SOME QUESTION AS TO WHERE THE SOUTHERN EXTENT OF THE STORMS WILL BE WILL GO WITH A SMALL MENTION AT KFDY WITH JUST A VICINITY MENTION AT KMFD AND KYNG. KCAK SHOULD REMAIN DRY. KERI COULD SEE SOME PRECIP LATER THIS EVENING. BY MIDNIGHT THE WARM FRONT WILL BE WELL NORTH OF THE AREA WITH THE THREAT FOR PRECIP OVER. S TO SW FLOW WILL CONTINUE DURING THE PERIOD. .OUTLOOK...MORNING FOG/HAZE EACH PERIOD. && .MARINE... IT WILL NOT BE A GOOD NIGHT FOR BOATING AS A BOWING LINE OF STORMS WILL MOVE ACROSS THE LAKE THIS EVENING. S TO SW FLOW AT UNDER 15 KNOTS WILL THEN CONTINUE TILL A COLD FRONT CROSSES THE LAKE TUESDAY NIGHT. AT THAT TIME THE FLOW WILL BECOME WESTERLY. A RIDGE OF HIGH PRESSURE WILL CROSS THE LAKE ON WEDNESDAY WITH THE FLOW THEN RETURNING TO THE S OR SW. THIS FLOW WILL THEN CONTINUE THROUGH THE END OF THE PERIOD. OTHER THAN SEVERE WEATHER BOXES NOT EXPECTING ANY HEADLINES DURING THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, May 29, 1:43 PM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 143 PM EDT SUN MAY 29 2011 OHZ009>014-019>023-027>033-036>038-047-089-PAZ001>003-301745- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 143 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS THIS EVENING MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. WITH THE GROUND SATURATED...RAINFALL AMOUNTS OVER ONE INCH IN A SHORT TIME MAY CAUSE SOME FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ142-143-162-163-OHZ003-006>008-017-018-301745- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-LUCAS-WOOD- OTTAWA-SANDUSKY-HANCOCK-SENECA- 143 PM EDT SUN MAY 29 2011 ...TORNADO WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-144>149-164>169-301745- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 143 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS THIS EVENING MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:57 PM EDT | Areal Flood Advisory | CLE | Huron, Seneca | 3 hr |
| May 29, 7:09 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 4 days |
| May 29, 4:59 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 29, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 65 min |
| May 29, 5:46 PM EDT | Special Marine Warning | CLE | 119 min | |
| May 29, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 45 min |
| May 29, 7:00 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 48 min |
| May 29, 7:10 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 65 min |
| May 29, 7:25 PM EDT | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 24 hr |
| May 29, 7:39 PM EDT | Special Marine Warning | CLE | 96 min | |
| May 29, 7:56 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.